The short answer to your question is that constipation is one of the most common complications following any surgery. This generally does not mean that something went wrong with the surgery. Rather what happens is that when people are convalescing after surgery they tend to eat soft, low fiber comfort foods and to not engage in very much physical activity. The combination of these two things is very constipating! The solution is to drink lots of fluids and begin introducing fiber back into your diet and to do light exercise as guided by your doctor
. Also, some of the pain medications that are used after surgery cause constipation. Taking a stool softener or a laxative while on these medications is advised. As always the diagnosis and the management of your particular concerns will require a physical examination by your personal physician. Setting up an office visit with your primary care doctor
or the surgeon
who performed the surgery if symptoms do not resolve is advised.